Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Thyroid Problem, Underactive Hypothyroid on Levothyroxine Synthyroid
Ayuda01 posted:
Thanks for helping me out to begin....

To start I am a 24yo Caucasian Male.

My doctor had told me my thyroid is "slightly" underactive and he recommend i take 0.05mg of Levo, which i took for about 4-5months and then my blood tests came back at an elevated TSH (i think T4) and so he put me on 0.025mg of Levo.

I spoke with my cousin who is an RN about taking natural supplements, and she actually takes, Gaia Thyroid Support and NOW Thyroid Energy and says that her levels appear to be stable.

My concern is that my hair is thinning and falling out from Levo presumably. MD's and Healthcare providers are unaware of this and my doctor/dermatologist both say its male pattern baldness. But about 7 months ago i had a full head of hair and now its very thin and you can see the scalp with some patches missing. I am convinced it is the drug because my scalp is somewhat irritated too. (I also read plenty articles that say doctors are unaware of the effect of synthetic thyroid meds on hairloss).

My worry is that if i get off levo it will cause my hair to fall our at a more rapid pace, is that anything to be worried about? Did it convert any chemicals in my body that wont revert back to their original nature? I spoke with my doctor and he said It is fine if i want to get off levo and try it out (I did try not taking it for about 1 week and my body felt sluggish) so i am going to try this natural supp. remedy and see how it works.

Any help would be greatly appreciated.
Caprice_WebMD_Staff responded:
Hi Ayuda,

I encourage you to repost your message on our Thyroid Disorders Community . The members there will likely have some input to your specific questions.

Helpful Tips

Jock itch remedy
Hello! I was suffering from Jock Itch for about 5 months. I tried many anti fungal cream but they doesn't seem to work and further more, ... More
Was this Helpful?
0 of 1 found this helpful

Helpful Resources

Be the first to post a Resource!

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.